Erythema Multiforme-Like Bullous Pemphigoid Associated with Furosemide
Stefanie A. Hirano*, Ashley R. Mason, Valerie M. Harvey and Antoinette F. Hood
Eastern Virginia Medical School, Department of Dermatology, Norfolk, VA 23507, USA
- *Corresponding Author:
- Dr. Stefanie A. Hirano, MD
Eastern Virginia Medical School
Department of Dermatology
Norfolk, VA 23507, USA.
Virginia Clinical Research Incorporated
Dermatology, 601 Medical Tower, Norfolk
VA 23507, USA
Tel: (757) 625-0151
Fax: (757) 625-6212
E-mail: [email protected]
Received date: May 02, 2011; Accepted date: July 14, 2011; Published date: July 20, 2011
Citation: Hirano SA, Mason AR, Harvey VM, Hood AF (2011) Erythema Multiforme- Like Bullous Pemphigoid Associated with Furosemide. J Clin Exp Dermatol Res 2:123 doi: 10.4172/2155-9554.1000123
Copyright: © 2011 Hirano SA, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
The clinical diagnosis of bullous pemphigoid (BP) can be challenging given the polymorphic nature of the disease. We present a case of erythema multiforme (EM)-like BP in an 80-year-old woman with celiac disease. Skin biopsies showed intraepidermal and subepidermal bullae with direct immunofluorescence (DIF) demonstrating IgG and C3 linear deposition at the basement membrane. The etiology of our patient's BP is unclear but may be associated with furosemide usage and is temporally associated with a flare of celiac sprue. To our knowledge, only four other published cases document EM-like lesions in BP. Atypical presentations of BP should be confirmed with histology and direct immunofluorescence.